Alert archive / Maine / Wind Advisories in 2005
Wind Advisory 6, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Nov 3, 2005, 3:45 AM EST for Hancock County, Washington County, Maine. It took effect at Nov 3, 2005, 1:00 PM EST. It was in force for 72 min.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2005, 3:45 AM EST (08:45 UTC)
- In effect from
- Nov 3, 2005, 1:00 PM EST
- Expired
- Nov 3, 2005, 2:12 PM EST
- In force
- 72 min
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 030845 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 345 AM EST THU NOV 3 2005 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST THIS AFTERNOON INTO EARLY THIS EVENING... .A FAST MOVING LOW PRESSURE SYSTEM APPROACHING NORTHERN MAINE TODAY WILL CAUSE SOUTHWESTERLY WINDS TO RAPIDLY INCREASE. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON. WINDS WILL THEN DIMINISH LATE THIS EVENING AS THE LOW PASSES. MEZ029-030-031645- /O.NEW.KCAR.WI.Y.0006.051103T1800Z-051104T0300Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 345 AM EST THU NOV 3 2005 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL AFFECT COASTAL DOWNEAST MAINE THIS AFTERNOON INTO THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MCB
2 follow-up statements
000 WWUS71 KCAR 031551 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1051 AM EST THU NOV 3 2005 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST THIS AFTERNOON INTO EARLY THIS EVENING... .A FAST MOVING LOW PRESSURE SYSTEM WILL CROSS NORTHERN MAINE THIS AFTERNOON. THIS WILL CAUSE SOUTHWESTERLY WINDS TO RAPIDLY INCREASE. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON. WINDS WILL THEN DIMINISH LATE THIS EVENING AS THE LOW PASSES. MEZ029-030-040000- /O.CON.KCAR.WI.Y.0006.051103T1800Z-051104T0300Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1051 AM EST THU NOV 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH OVER COASTAL DOWNEAST MAINE LATER THIS AFTERNOON INTO THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH OR GUSTS GREATER THAN 45 MPH ARE EXPECTED. $$ HJL
000 WWUS71 KCAR 031912 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 212 PM EST THU NOV 3 2005 MEZ029-030-032015- /O.CAN.KCAR.WI.Y.0006.000000T0000Z-051104T0300Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 212 PM EST THU NOV 3 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS OF 15 TO 25 MPH WILL SHIFT TO THE WEST AND NORTHWEST THIS EVENING. A FEW GUSTS TO 30 MPH CAN BE EXPECTED ESPECIALLY OVER THE OUTER ISLANDS. $$ HEWITT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 2, 3:17 PM EST, 12 hours 28 minutes earlier.
Area forecast discussion, Nov 2, 3:17 PM EST, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EST WED NOV 2 2005
.SYNOPSIS...HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT AND
MOVE EAST OF THE REGION ON THURSDAY. LOW PRESSURE WILL APPROACH
THE REGION FROM THE GREAT LAKES REGION THURSDAY AFTERNOON AND MOVE
ACROSS NORTHERN MAINE THURSDAY NIGHT. HIGH PRESSURE WILL BUILD
INTO THE REGION EARLY FRIDAY. ANOTHER AREA OF LOW PRESSURE WILL
APPROACH THE REGION FROM THE NORTHERN GREAT LAKES LATE FRIDAY
BRINGING A WARM FRONT ACROSS THE REGION.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
GFS/ETA SIMILAR ON LARGE SCALE FEATURES AND A BLEND OF THESE
MODELS WAS USED. WEAK RIDGING TONIGHT WILL RESULT IN DECREASING
CLOUDS THIS EVENING. THE RETURN FLOW BEHIND THIS RIDGE ALONG WITH
APPROACHING LOW PRESSURE WILL RESULT IN WARM AIR ADVECTION CLOUDS
TO REACH NW AREAS LATE TONIGHT...OVER SPREADING THE REST OF THE
AREA ON THURSDAY. OVER RUNNING PRECIP WILL AFFECT MOSTLY NORTHERN
AREAS FROM LATE MORNING THURSDAY INTO THURSDAY NIGHT. CRITICAL
THICKNESSES ARE BORDERLINE FOR A RAIN/SNOW EVENT. EXPECT AN INCH
OF TWO POSSIBLE MAINLY OVER ZONE 1. OTHER NORTHERN ZONES MAY SEE
SOME SNOW...BUT NO ACCUMULATION IS EXPECTED. FURTHER SOUTH ANY
PRECIP SHOULD BE LIQUID WITH LIGHT QPF AMOUNTS. THIS SCENARIO
SHOULD REPEAT ITSELF FRIDAY AND FRIDAY NIGHT WITH ANOTHER WEAK
RIDGE BUILDING IN THURSDAY NIGHT INTO FRIDAY AND ANOTHER FAST
MOVING WAVE APPROACHING FRIDAY AFTERNOON AND NIGHT.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
THIS FCST CYCLE REFLECTS A CONSENSUS OF THE EURO GUIDANCE & THE
GEM. GFS HAS BEEN INCONSISTENT OVER THE PAST FEW RUNS W/LOW PRES
SYSTEM MOVING UP FROM THE S. EURO MODELS & THE GLOBAL GEM SHOW LOW
PRES MOVING UP ACROSS THE OHIO RIVER VALLEY SATURDAY NIGHT &
THROUGH ONTARIO & QUEBEC PROVINCES SUNDAY INTO MONDAY. THIS
SCENARIO SHOWS ABOVE NORMAL TEMPERATURES & A CHC FOR RA/SHRA.
HIGHEST CHANCES WILL BE LATE SATURDAY INTO SATURDAY NIGHT & THEN
AGAIN MONDAY INTO MONDAY NIGHT.
LOW PRES IS FCST TO MOVE THROUGH NORTHERN CANADA LATE MONDAY W/A
COLD FRONT SWINGING THROUGH THE CWFA ON TUESDAY. IN ITS WAKE WILL
BE COLDER AND DRIER AIR FILTERING FROM CANADA WITH TEMPERATURES
RETURNING TO NORMAL READINGS.
&&
.AVIATION...
VFR RIGHT INTO THURSDAY. WINDS WILL RELAX TONIGHT AS COLDER AIR
SETTLES IN.
&&
.MARINE...
SCAS...MAINLY FOR SEAS FOR THE FIRST PART OF TONIGHT. WEAK RIDGE
TO RELAX GRADIENT OVERNIGHT...APPROACHING WARM FRONT TO RETURN
INCREASINIG SW WINDS THURSDAY AFTERNOON...REQUIRING SCAS. SEAS TO
BUILD LATE THURSDAY INTO THURSDAY NIGHT BEFORE ANOTHER WEAK RIDGE
RESULTS IN IMPROVING CONDITRIONS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 2 AM THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ050 FROM 1 PM THURSDAY TO 11 PM
THURSDAY. &&
SHORT TERM/MARINE...FOSTER/LULOFS
LONG TERM/MARINE...HEWITT
AVIATION...HEWITT/SMFHazardous weather outlook, Nov 2, 3:52 AM EST, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 352 AM EST WED NOV 2 2005 ANZ050-MEZ001>006-010-011-015>017-029>032-030900- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 352 AM EST WED NOV 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL APPROACH THE AREA ON FRIDAY BRINGING SOME RAIN OR SNOW TO NORTHERN AREAS FRIDAY AFTERNOON AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUDA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.